Journal of Symbolic Logic

An algebraic approach to categories of partial morphisms

S. T. Stefani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In the study of categories whose morphisms display a behaviour similar to that of partial functions, the concept of morphism domain is, obviously, central. In this paper an operation defined on morphisms describes those properties which are related to morphisms being regarded as abstractions of partial functions. This operation allows us to characterise the morphism domains directly, and gives rise to an algebra defined by a simple set of identities. No product-like categorical structures are needed therefore. We also develop the construction of topologies together with the notion of continuous morphism, in order to test the effectiveness of this approach. It is interesting to see how much of the computational character of the morphisms is translated into continuity.

Article information

J. Symbolic Logic, Volume 67, Issue 1 (2002), 117-129.

First available in Project Euclid: 18 September 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 18B99: None of the above, but in this section


Stefani, S. T. An algebraic approach to categories of partial morphisms. J. Symbolic Logic 67 (2002), no. 1, 117--129. doi:10.2178/jsl/1190150033.

Export citation